Texas, 2012Flash Flooding and Damaging Winds in Texas, July 13 to 15, 2012
July 13 to 15, 2012 · NWS EWX · 11 events in 5 counties and zones
A stagnant upper air pattern of a weak trough combined with deep subtropical moisture to cause thunderstorms for several days. These storms produced isolated areas of heavy rain leading to flash flooding along with some strong winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stagnant upper air pattern of a weak trough combined with deep subtropical moisture to cause thunderstorms for several days. These storms produced isolated areas of heavy rain leading to flash flooding along with some strong winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 13, 2:03 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 13, 2:03 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 PM CDT FRI JUL 13 2012
.DISCUSSION...
THIS AFTERNOON SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN FORMED
ACROSS SOUTH CENTRAL TEXAS. CELL MERGERS LATE THIS AFTERNOON INTO
THIS EVENING WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG WITH
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN MINOR FLOODING. THE
CONVECTION WILL WANE LATER THIS EVENING WITH THE LOSS OF DAYTIME
HEATING.
THE FORECAST OVER THE WEEKEND IS DIRECTLY DEPENDENT ON THE MOVEMENT
OF THE MID/UPPER LEVEL LOW EMBEDDED WITHIN THE SW/NE SHEAR AXIS.
AT 19Z THIS UPPER LEVEL FEATURE WAS LOCATED OVER SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. MODEL CONSENSUS IS A SLOW WESTWARD
MOVEMENT OF THE OF THE UPPER LEVEL LOW. THE ECMWF/NAM TRACK THE
LOW JUST THE NORTH OF OUR CWFA WHILE THE GFS IS A LITTLE MORE TO
THE SOUTH WITH THE LOW ENDING UP OVER NORTHEAST MEXICO BY MONDAY
MORNING. BASED ON THE CURRENT LOCATION OF THIS FEATURE WE PREFER
THE GFS TRACK. THUS THE CHANCE FOR SHOWERS AND THUNDERSTORMS
ACROSS SOUTH CENTRAL TEXAS WILL CONTINUE THROUGH THE WEEKEND. THE
BEST AREAL COVERAGE WILL OCCUR ON THE EASTERN HALF OF THE UPPER
LEVEL LOW. TROPICAL MOISTURE IS STILL IN PLACE SO ISOLATED POCKETS
OF HEAVY RAINFALL CAN BE EXPECTED. A CONCERN OVER THE WEEKEND IS
THE POTENTIAL OF NOCTURNAL CORE RAINS NEAR THE CENTER OF THE UPPER
LEVEL LOW AS IT TRACKS SLOWLY WESTWARD.
NEXT WEEK THE UPPER LEVEL HIGH BECOMES CENTERED OVER THE LOWER
MISSISSIPPI VALLY RIDGING WESTWARD INTO TEXAS. THIS SYNOPTIC SCALE
PATTERN WILL RESULT IN A DIMINISHING CHANCE OF SHOWERS AND
THUNDERSTORMS ON MONDAY. TUESDAY THROUGH FRIDAY CONVECTION WILL
BE MAINLY SOUTH AND EAST OF THE I-35 CORRIDOR ASSOCIATED WITH THE
SEA-BREEZE BOUNDARY.
ONCE AGAIN THE HPC QPF FORECAST FOR OUR REGION LOOKS TO BE TOO
LOW. THE TROPICAL AIRMASS THAT IS IN PLACE COMBINED WITH THE SLOW
WESTWARD MOVEMENT OF THE UPPER LEVEL LOW WILL RESULT IN SOME
LOCATIONS RECEIVING 1 TO 3 INCHES OF RAINFALL OVER THE NEXT 24
TO 48 HRS. HIGHER TOTALS ARE NOT OUT OF THE QUESTION BASED ON WHAT
HAS OCCURRED OVER OUR REGION SINCE TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 92 74 92 74 / 20 40 30 40 20
AUSTIN BERGSTROM INTL AIRPORT 72 92 72 91 72 / 20 40 30 40 20
NEW BRAUNFELS MUNI AIRPORT 73 92 73 92 73 / 20 40 30 40 20
BURNET MUNI AIRPORT 73 91 73 90 73 / 20 30 20 30 20
DEL RIO INTL AIRPORT 76 95 76 94 76 / 10 20 20 20 20
GEORGETOWN MUNI AIRPORT 73 91 73 91 73 / 20 40 30 30 20
HONDO MUNI AIRPORT 73 94 73 91 73 / 20 30 20 40 20
SAN MARCOS MUNI AIRPORT 73 92 73 92 73 / 20 40 30 40 20
LA GRANGE - FAYETTE REGIONAL 73 90 73 90 74 / 30 50 30 40 20
SAN ANTONIO INTL AIRPORT 75 92 75 90 75 / 20 40 30 40 20
STINSON MUNI AIRPORT 74 93 74 91 74 / 20 40 30 40 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...08
SYNOPTIC/GRIDS...13
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jul 13, 4:47 AM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 13 2012
TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SATURDAY AND SUNDAY THERE IS A CHANCE FOR LOCALLY HEAVY RAIN THAT
COULD LEAD TO MINOR FLOODING. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 13, 1:08 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 PM CDT FRI JUL 13 2012
TXZ193-132015-
BASTROP-
208 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP COUNTY UNTIL 315 PM
CDT...
AT 207 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM ELGIN TO PAIGE...MOVING SOUTH AT 15 MPH.
WIND GUSTS NEAR 40 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELGIN...
PAIGE...
SMITHVILLE...
ROSANKY...
ROCKNE...
TOGO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Jul 13, 1:37 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CDT FRI JUL 13 2012
TXZ173-192-132045-
TRAVIS-WILLIAMSON-
237 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON AND TRAVIS COUNTIES
UNTIL 345 PM CDT...
AT 237 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM EAST OF GEORGETOWN TO TAYLOR AND EXTENDING
SOUTHWEST TO AUSTIN...MOVING SOUTH AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE THUNDERSTORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINDEMERE...
PFLUGERVILLE...
ANDERSON MILL...
AUSTIN...
AUSTIN BERGSTROM INT AP...
TANGLEWOOD FOREST...
LAGO VISTA...
MANOR...
ROLLINGWOOD...
WEST LAKE HILLS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Jul 13, 1:44 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT FRI JUL 13 2012
TXZ193-209-132100-
BASTROP-FAYETTE-
244 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP AND FAYETTE COUNTIES
UNTIL 400 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM ELGIN TO PAIGE AND EXTENDING TO NORTH OF
LA GRANGE...MOVING SOUTH AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS...
ALONG WITH MODERATE TO HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SCHULENBURG...
ROSANKY...
MULDOON...
CISTERN...
MULLINS PRAIRIE...
KOVAR...
HOLMAN...
O QUINN...
AMMANNSVILLE...
FLOY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Jul 13, 2:20 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CDT FRI JUL 13 2012
TXZ208-223-132130-
CALDWELL-GONZALES-
320 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL AND GONZALES COUNTIES
UNTIL 430 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM EAST OF LOCKHART TO NORTH OF GONZALES...MOVING
SOUTH AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GONZALES...
WAELDER...
SMILEY...
LITTLE NEW YORK...
DILWORTH...
NICKLE...
GLAZE CITY...
HAMON...
OAK FOREST...
COST...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Jul 13, 2:46 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
346 PM CDT FRI JUL 13 2012
TXZ225-132145-
LAVACA-
346 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAVACA COUNTY UNTIL 445 PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS NORTHEAST OF HALLETTSVILLE...MOVING TO THE SOUTH AND
SOUTHWEST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS...
ALONG WITH MODERATE TO HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
YOAKUM...
EZZELL...
SPEAKS...
SWEET HOME...
VIENNA...
KOERTH...
HOPE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Jul 13, 3:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 PM CDT FRI JUL 13 2012
TXZ172-173-192-193-132200-
BASTROP-BURNET-TRAVIS-WILLIAMSON-
402 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...SOUTHERN BURNET...
SOUTHWESTERN WILLIAMSON AND TRAVIS COUNTIES UNTIL 500 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM AUSTIN TO SOUTH OF BASTROP...MOVING SOUTH AT
15 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AUSTIN...
RED ROCK...
ROSANKY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Thunderstorm Wind, Travis
- When
- July 13, 3:30 PM CST
- Where
- Travis County, 2.74 mi NE of Four Pts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.428, -97.817
A thunderstorm produced wind gusts estimated at 58 mph that blew down four mature trees and snapped numerous limbs.
Thunderstorm Wind, Bexar
- When
- July 13, 4:25 PM CST
- Where
- Bexar County, 2.83 mi SSE of Beckmann
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 29.562, -98.582
A thunderstorm storm produced wind gusts estimated at 45 mph snapped off three inch diameter tree limbs near De Zavala Rd and Vance Jackson Rd in San Antonio.
Thunderstorm Wind, Kendall
- When
- July 14, 4:00 PM CST
- Where
- Kendall County, 1.51 mi NNW of Boerne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.800, -98.740
A thunderstorm produced wind gusts estimated at 58 mph that blew down several trees and power lines in Boerne.
Thunderstorm Wind, Kerr
- When
- July 14, 5:00 PM CST
- Where
- Kerr County, 0.91 mi SW of Kerrville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.041, -99.141
A thunderstorm produced wind gusts estimated at 58 mph that knocked down several trees in Kerrville.
Flash Flood, Travis
- When
- July 15, 12:45 AM CST to 12:52 AM CST
- Where
- Travis County, 4.15 mi N of Austin Mabry to 4.34 mi E of Four Pts
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.380, -97.770
Thunderstorms produced heavy rain that caused flash flooding closing Spicewood Springs Rd between Old Lampasas Tr and Loop 360 in Austin.
Thunderstorm Wind, Travis
- When
- July 15, 4:25 PM CST
- Where
- Travis County, 2.38 mi W of Dodd City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 30.430, -97.940
A thunderstorm produced wind gusts estimated at 58 mph that flipped over six boats at the Emerald Point Marina on Lake Travis.
Flash Flood, Williamson
- When
- July 15, 4:59 PM CST
- Where
- Williamson County, 3.44 mi WNW of Round Rock to 3.59 mi WNW of Round Rock
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.520, -97.733
Thunderstorms produced heavy rain that caused flash flooding on Brushy Creek at County Road 174 (Brushy Creek Rd) and Great Oaks Dr.
Flash Flood, Travis
- When
- July 15, 5:55 PM CST
- Where
- Travis County, 3.3 mi WSW of Mc Neil to 2.75 mi WSW of Mc Neil
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.431, -97.771
Thunderstorms produced heavy rain that caused flash flooding closing Hwy 183 in the 13000 block near McNeil Dr.
Flash Flood, Williamson
- When
- July 15, 6:04 PM CST to 6:45 PM CST
- Where
- Williamson County, 1.38 mi N of Old Round Rock to 1.12 mi NE of Old Round Rock
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.520, -97.670
Thunderstorms produced heavy rain that caused flash flooding prompting precautionary evacuations and high water rescues in Round Rock near Brushy Creek.
Flash Flood, Williamson
- When
- July 15, 6:45 PM CST to 7:45 PM CST
- Where
- Williamson County, 1.57 mi NW of Round Rock to 1.65 mi WSW of Round Rock
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.516, -97.698
Numerous roads were closed due to high water in and around the city of Round Rock.
Flash Flood, Travis
- When
- July 15, 7:08 PM CST
- Where
- Travis County, 1.38 mi ESE of Austin Mabry to 2.82 mi NNE of West Lake Hills
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -97.750
Thunderstorms produced heavy rain that caused flash flooding resulting in several high water rescues in Austin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Georgia, July 13, 20121 death · 2 injured · 2 events
- Lightning Strike in Oklahoma, July 13, 20121 death · 1 event
- Hail in Iowa, July 13, 2012$93,000 · 2 in hail · 8 events
- Flash Flooding and Flood in California, July 13 to 14, 2012$105,000 · 3 events
- Damaging Winds in Oklahoma, July 13, 2012$40,000 · 75 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, July 13, 2012$15,000 · 2 in hail · 20 events
- Tornado in Louisiana, July 13, 20121 injured · $15,000 · EF0 · 1 event
- Lightning Strikes in Washington, July 13, 20121 injured · $10,000 · 2 events
- Marine Thunderstorm Winds in Lake Michigan, July 13, 201250 kt wind · 4 events
- Damaging Wind and Lightning Strike in Minnesota, July 13, 2012$5,000 · 52 kt wind · 3 events
- Flash Flood and Hail in California, July 13, 20120.88 in hail · 2 events
- Flash Flooding in Texas, July 13, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397256, 397257, 397258, 397262, 397268, 397273, 397289, 397293, 397299, 404315, 397303.